Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes severe cramps in the feet and leg?

Answered by
Dr.
Dr. Mahaveer Patil

Orthopaedic Surgeon

Practicing since :2002

Answered : 1209 Questions

default
Posted on Fri, 17 Mar 2017 in Bones, Muscles and Joints
Question: I have terrible feet and leg cramps. What can I do to stop them
doctor
Answered by Dr. Mahaveer Patil 49 minutes later
Brief Answer:
calcium / vitamin deficiency

Detailed Answer:
Hi,

Thank you for posting the question.

Leg and feet cramps at your age are usually a result of low calcium / vitamin D or other vitamin deficiencies (especially vitamin B6 and B12)

You can get your blood checked for these deficiencies.

After that you should start on calcium,vitamin D and multivitamin supplements.

Green leafy vegetables with fruit juices along with high protein diet will help.

Carnitine deficiency is also a cause of such symptoms.

You can take L carnitine tablets once a day along with the above supplements.

I hope the answer was useful.

Feel free to ask me any follow up queries that you may have.

Thank you.
Kind regards.

Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Mahaveer Patil 12 hours later
Thank you very much. I've always taken supplements, but since a short hospital stay, I have slacked off taking them. I will get back on them right away. Thank you very much.
doctor
Answered by Dr. Mahaveer Patil 8 hours later
Brief Answer:
Thank you

Detailed Answer:
You can get back to me if you have any other doubts.

Do let me know the improvement once you start on the supplements.

You can close the discussion if you do not have any further queries .

Thank you.
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
default
Follow up: Dr. Mahaveer Patil 2 hours later
I couldn't believe it. After taking the supplements for just one day, my cramps in my feet and legs are almost gone. Thank yo very much.

One more question please. Ever since I stopped taking estrogen, my hair has started two fall out. What can I do about it? and is there something I can take too stop it.
doctor
Answered by Dr. Mahaveer Patil 3 hours later
Brief Answer:
Query answered

Detailed Answer:
This may be due to hormonal changes.

You can start a low dose of oestrogen and vitamin E tablets.

Consult a dermatologist to rule out any scalp infection that may be causing the hair loss
Thanks
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Mahaveer Patil 9 hours later
Thank you doctor. I will take your advice and let you no the results.
doctor
Answered by Dr. Mahaveer Patil 9 hours later
Brief Answer:
sure

Detailed Answer:
Yeah ,sure.

I will wait for the results.

Thanks.
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Feet cramps

doctor1 MD

I've had fibromyalgia for years and symptoms keep worsening. I also have bulging disc and bone spurs on my cervical spine . I can't get proper pain control. Been on the same dosages of medication for years. Well, it's not helping anymore. I use...

doctor1 MD

My ferritin syrum level is 370. I am in chemo for lung cancer mets, responding well and close to remission. Age 74. Also breast cancer survivor. I am tired, have hot and cold flashes, headaches, night feet and leg cramps, loss of appetite. My most recent blood work shows this number. Is it really so high? Thank you for your input.

doctor1 MD

I am diabetic(controlled) and have severe neuropathy in both feet. I have been having spasms in my feet ( much like a charlie horse) ..it occurs during my sleep and I leap out of bed and have to walk around for awhile until the pain eases. I am also experiencing heel pain on the edge of my right foot...which can alternate with shooting pain in my last two right toes. This is NOT constant ( but when I get it...yipes! it hurts!)I take Lyraca and it does help (25mg..2-3 at nite ).I have resorted to Advil altho I know I should not take it.
Any further ideas for me?Oh, I take Magnesium pills 2x a day ..and have stopped taking Cossar because of the feet and leg cramps.

doctor1 MD

I have Myasthenia Gravis, Ocular. Diagnosed in February of this year. I started with 100mg of Prednisone. Now down to 25mg for the past 2 weeks. My neurologist said my moon face and balloon neck will decrease as the steroids decreased. Nope, not yet. I am seeing my neurologist this coming Friday and I am going to ask her if I can take a jump from 25mg down to 10mg. Question 1: I did the decrease in 5mg increments. Will the 15mg jump I am going to suggest be too much? Question 2: If at 10mg, will I see a change in the moon face and balloon neck? I really hate to be seen in public as I am. Question #3: Is it true a banana a day will stop the leg & feet cramps and also 200mg of Vitamin B-6 will help with the moon face and balloon neck and could possibly get rid of it?